Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 66, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 22, 2014, 5:51 AM MDT for El Paso County, Texas. It was in force for 7 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2014, 5:51 AM MDT (11:51 UTC)
- Expired
- Sep 22, 2014, 12:45 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 27 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 6:44 AM MDT | HEAVY RAIN 3.84 | 7 Nnw Kbif, TX | SPOTTER REPORTED RAIN AMOUNT THAT FELL IN THE LAST 2 HOURS IN NORTHEAST EL PASO |
| Sep 22, 7:02 AM MDT | HEAVY RAIN 4.06 | 6 Nnw Kbif, TX | 24 HOUR RAINFALL. NWS EMPLOYEE HAD 4.06 INCHES OF RAIN. |
| Sep 22, 7:59 AM MDT | FLASH FLOOD | 4 Nnw Kbif, TX | FIREFIGHTERS INVOLVED IN WATER RESCUE AT ALCAN STREET AND FAIRBANKS DRIVE. |
| Sep 22, 8:37 AM MDT | FLASH FLOOD | 1 Ne El Paso, TX | SCENIC DRIVE CLOSED DUE TO FLOODING. |
| Sep 22, 8:40 AM MDT | FLASH FLOOD | 3 Nw Kbif, TX | DYER STREET BETWEEN DIANA AND MANILA CLOSED DUE TO FLOODING. |
| Sep 22, 8:42 AM MDT | FLASH FLOOD | 3 W Kbif, TX | WATER RESCUE AT DIANA AND VLUCAN. |
| Sep 22, 8:44 AM MDT | FLASH FLOOD | 3 W Kbif, TX | EL PASO POLICE FATAL DROWNING NEAR VULCAN AND DIANA |
| Sep 22, 8:46 AM MDT | FLASH FLOOD | 2 N Fort Bliss, TX | RAILROAD AND DIANA CLOSED DUE TO FLOODING. |
| Sep 22, 9:28 AM MDT | FLASH FLOOD | 3 Nw Kbif, TX | MEDIA REPORT OF FLOODING AT HERRERA IN NORTH EAST EL PASO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 128 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WGUS54 KEPZ 221151 FFWEPZ TXC141-221445- /O.NEW.KEPZ.FF.W.0066.140922T1151Z-140922T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 551 AM MDT MON SEP 22 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS... * UNTIL 845 AM MDT * AT 551 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... CENTRAL EL PASO... FORT BLISS... STREET FLOODING ON DYER STREET HAS BEEN REPORTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING AREAS. && LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648 $$ GNL
5 follow-up statements
140 WGUS74 KEPZ 221258 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 658 AM MDT MON SEP 22 2014 TXC141-221445- /O.CON.KEPZ.FF.W.0066.000000T0000Z-140922T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO TX- 658 AM MDT MON SEP 22 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO COUNTY UNTIL 845 AM MDT... AT 651 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THAT MAJOR FLASH FLOODING WAS OCCURRING ACROSS MUCH OF NORTHEAST EL PASO. A BAND OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE STALLED OVER MUCH OF EAST EL PASO. DOPPLER RADAR INDICATED RAINFALL RATES OF OVER TWO INCHES PER HOUR. ALREADY MULTIPLE REPORTS OF OVER 3.50 INCHES HAVE BEEN REPORTED. FLOOD WATER RESCUES...MULTIPLE STALLED CARS...AND SIGNIFICANT STREET FLOODING ARE OCCURRING IN NORTHEAST EL PASO THIS MORNING. THE LOCATION RECEIVING THE HEAVIEST RAIN AND THE WORST FLOODING IS CENTERED OVER THE KENTWORTHY...DYER...AND TRANSMOUNTAIN/U.S. HIGHWAY 54 AREAS. LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... CENTRAL EL PASO... FORT BLISS... PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE IN THE WARNED AREA. IF YOU CAN DELAY YOUR MORNING COMMUTE YOU SHOULD WAIT FOR THE FLOOD WATER TO RECEDE. IF YOU ARE OUT DO NOT DRIVE INTO FLOOD WATERS. TURN AROUND, DON'T DROWN. && LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648 $$ BIRD
598 WGUS74 KEPZ 221409 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 809 AM MDT MON SEP 22 2014 TXC141-221445- /O.CON.KEPZ.FF.W.0066.000000T0000Z-140922T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO TX- 809 AM MDT MON SEP 22 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO COUNTY UNTIL 845 AM MDT... AT 802 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHEAST AND NORTH CENTRAL EL PASO. SEVERAL REPORTS OF OVER 4 INCHES OF RAIN HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE IN THE VICINITY OF TRANSMOUNTAIN AND 54. A LARGE AREA OVER THE NORTHEAST HAS RECEIVED OVER 3.5 INCHES OF RAIN SINCE 5 AM THIS MORNING. MAJOR WIDESPREAD FLOODING CONTINUES. MANY ROADS ARE IMPASSABLE WITH MULTIPLE ROAD CLOSURES...SUCH AS PORTIONS OF HONDO PASS...RAILROAD...FAIRBANKS. THERE ARE ALSO REPORTS OF WATER RESCUES IN THE NORTHEAST PART OF TOWN. THIS IS A DANGEROUS SITUATION. STORMS ARE BEGINNING TO DIMINISH BUT IT IS STILL RAINING OVER THE AREA AND AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE. AVOID GETTING OUT IF YOU CAN. SCHOOLS ARE ALLOWING LATE ARRIVALS. LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... CENTRAL EL PASO... FORT BLISS... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DON'T DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING AREAS. && LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648 $$ BIRD
452 WGUS54 KEPZ 221445 FFWEPZ TXC141-221645- /O.EXT.KEPZ.FF.W.0066.000000T0000Z-140922T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 845 AM MDT MON SEP 22 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS... * UNTIL 1045 AM MDT * AT 839 AM MDT...NATIONAL WEATHER SERVICE HAS EXTENDED THE FLASH FLOOD WARNING FOR EAST CENTRAL AND NORTHEAST EL PASO. THE HEAVIEST RAINS HAVE ENDED BUT LIGHT RAIN CONTINUES OVER THE REGION. FLOOD WATERS WILL BE SLOW TO RECEDE SO THE WARNING IS EXTENDED. THIS REMAINS A VERY DANGEROUS SITUATION WITH DEEP FLOOD WATERS AND SWIFTLY FLOWING WATER IN ARROYOS...WASHES...AND URBAN DRAINAGES. THERE IS A REPORT OF A FLOOD FATALITY IN NORTHEAST EL PASO WITH THESE FLOODS. IN ADDITION WATER RESCUES ARE STILL IN PROGRESS. PLEASE DO NOT VENTURE OUT INTO FLOOD WATERS. WAIT THIS EVENT OUT AND LET THE FLOOD WATERS RECEDE. TURN AROUND DON'T DROWN. * LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... CENTRAL EL PASO... FORT BLISS... OVER 5 INCHES OF RAIN HAS FALLEN OVER NORTHEAST EL PASO THIS MORNING. MULTIPLE ROAD CLOSURE HAVE BEEN REPORTED. LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648 $$ BIRD
150 WGUS74 KEPZ 221611 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1011 AM MDT MON SEP 22 2014 TXC141-221645- /O.CON.KEPZ.FF.W.0066.000000T0000Z-140922T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO TX- 1011 AM MDT MON SEP 22 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO COUNTY UNTIL 1045 AM MDT... AT 1002 AM MDT...THE HEAVY RAINFALL THAT CAUSED THE FLOODING HAS ENDED...BUT FLASH FLOOD WATERS REMAINED OVER LARGE PORTIONS OF NORTHEAST EL PASO. IT WILL TAKE SOME TIME FOR THE WATER TO FLOW INTO CATCH BASINS AND OFF OF ROADWAYS. LOW LYING AREAS WILL KEEP PONDED WATER FOR SOME TIME LONGER. THUS FLOOD WATERS WILL REMAIN OVER PORTIONS OF THE NORTHEAST FOR SEVERAL MORE HOURS. MANY LOCATIONS REPORTED BETWEEN 3.50 AND 5.0 PLUS INCHES OF RAIN BETWEEN 4 AM AND 8 AM THIS MORNING. LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... CENTRAL EL PASO... FORT BLISS... MANY MANY REPORTS OF FLOODING HAVE BEEN REPORTED OVER NORTHEAST EL PASO. MANY ROADS AND SCHOOLS ARE CLOSED. ONE FATALITY WAS REPORTED IN A VEHICLE SWEPT INTO FLOOD WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING AREAS. && LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648 $$ BIRD
227 WGUS54 KEPZ 221636 FFWEPZ TXC141-221845- /O.EXT.KEPZ.FF.W.0066.000000T0000Z-140922T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1036 AM MDT MON SEP 22 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS... * UNTIL 1245 PM MDT * AT 1030 AM MDT...LOCAL EMERGENCY MANAGEMENT...LAW ENFORCEMENT... AND MEDIA CONTINUED TO REPORTED CONTINUED FLASH FLOOD WATERS ACROSS MANY LOCATIONS IN NORTHEAST AND NORTH CENTRAL EL PASO. THE HEAVY RAIN THAT CAUSED THE INITIAL FLOODING HAS ENDED BUT HEAVY RUNOFF AND DEEP PONDING OVER LOW LYING AREAS CONTINUES. EXPECT CONTINUED DANGEROUSLY SWIFT RUNNING OF ARROYOS...WASHES...AND DRAINAGES. DEEP WATERS IN PONDED AREAS WILL BE VERY SLOW TO RECEDE. THUS SIGNIFICANT AND LIFE-THREATENING FLASH FLOOD WATERS REMAIN OVER NORTHEAST EL PASO. ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... NORTHEAST EL PASO... CENTRAL EL PASO... FORT BLISS... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING AREAS. IN ADDITION SOME INUNDATION OF HOMES AND BUSINESSES ALSO CONTINUES ACROSS THE WARNED AREA. PERSONS ARE ADVISED TO DELAY TRAVEL AND AVOID NORTHWEST EL PASO. IF YOU ARE COMMUTING DO NOT DRIVE INTO FLOOD WATERS OR ATTEMPT TO CROSS ROADS WITH WATER RUNNING ACROSS THEM. && LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648 $$ BIRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:21 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 22, 3:21 AM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 321 AM MDT MON SEP 22 2014 .SYNOPSIS... AN ACTIVE WET WEATHER PATTERN WILL CONTINUE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY AND TONIGHT. TROPICAL MOISTURE CONTINUES TO FLOW INTO THE AREA WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL EXPECTED. LOCALIZED FLOODING IS POSSIBLE ALONG SMALL STREAMS...LOW WATER CROSSINGS AND ARROYOS. HEAVY RAIN CHANCES WILL DECREASE AFTER MIDNIGHT WITH MAINLY ISOLATED MOUNTAIN THUNDERSTORMS POSSIBLE TUESDAY THROUGH FRIDAY. TEMPERATURES WILL REBOUND BACK TO NEAR NORMALS FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST AS RESULT OF A PASSING UPPER LEVEL TROUGH AND CONSIDERABLE TROPICAL MOISTURE THAT HAS MOVED BACK INTO THE REGION. MUCH OF THE RAIN EARLY THIS MORNING HAS BEEN FOCUSED IN AREAS WEST OF RIO GRANDE WITH SOME FLOODING ALONG CREEKS AND DRAINAGES NOTED. ADDITIONAL RAIN AND THUNDERSTORMS IS EXPECTED AS THE DAY PROGRESSES. THE EASTERN HALF OF THE FORECAST AREA HAS BEEN QUIET SO FAR BUT MAY SEE SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY. HEAVY RAIN PRODUCING STORMS MAY PRODUCE LOCALIZED FLOODING AND PONDING OF WATER THROUGH TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS UNTIL MIDNIGHT. RAIN CHANCES WILL DECREASE ON TUESDAY AS THE UPPER TROUGH EXITS THE REGION. A STABLE NORTHWEST FLOW WILL REMOVE SOME OF THE MOISTURE FROM THE AREA AND LIMIT THUNDERSTORM CHANCES TO ISOLATED COVERAGE FOCUSED MAINLY ON THE HIGHER MOUNTAINS. RESIDUAL LOW LEVEL MOISTURE WILL REMAIN IN PLACE TO HELP FUEL THE ISOLATED STORMS. TEMPERATURES WILL REBOUND BACK TO NORMAL AS RAINS DECREASE AND SKIES BECOME LESS CLOUDY. THE OVER ALL CIRCULATION PATTERN WILL BE DOMINATED BY HIGH PRESSURE ALOFT THROUGH FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH SPOTTY COVERAGE 0F MAINLY LIGHT RAIN AMOUNTS. BY FRIDAY EVENING A DEEP MID LATITUDE TROUGH WILL BEGIN TO MOVE INLAND FROM THE WEST COAST. LATEST MODELS HAVE THE SYSTEM CLOSING OFF INTO A LOW AS IT MOVES INTO THE CENTRAL ROCKIES BY LATE SUNDAY. SOUTHWEST FLOW AHEAD OF THE SYSTEM WILL PULL A PLUME OF MOISTURE OVER THE AREA FROM THE SOUTHWEST DURING THE WEEKEND WITH AN INCREASE IN RAIN AND THUNDERSTORM ACTIVITY EXPECTED. THE STORMS COULD BE QUIET ACTIVE DEPENDING ON THE AMOUNT OF MOISTURE AVAILABLE TO FUEL THEM. ANOTHER TROPICAL SYSTEM OFF THE BAJA CALIFORNIA PENINSULA MAY ALSO PLAY A CONTRIBUTING ROLE IN BRING UP ADDITIONAL MOISTURE OUT OF THE TROPICS. A STRONG WEST FLOW BEHIND THE SYSTEM WILL FLUSH OUT THE REMAINING MOISTURE BY THE BEGINNING OF NEXT WEEK. && .AVIATION...VALID 22/12Z - 23/12Z... DEEP TROPICAL MOISTURE CONTINUES TO FLOW INTO THE AREA FROM THE SOUTH. THIS WILL LEAD TO AREAS OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL THROUGH THE VALID PERIOD. VSBY WILL BE REDUCED TO IFR IN HEAVIER RAINFALL. CIGS WILL GENERALLY BE AROUND 5000 FEET. HIGHER MOUNTAINS WILL BE OBSCURED BY THE CLOUDS. HEAVY RAIN POTENTIAL WILL BEGIN DIMINISH AFT 23/06Z. WINDS WILL BE EAST SOUTHEAST AT 5 TO 10 KNOTS. && .FIRE WEATHER... ABUNDANT TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO THE AREA FROM THE SOUTH TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS AND RAIN SHOWERS WILL BE POSSIBLE THROUGH EARLY TUESDAY MORNING. THE MOIST CONDITIONS WILL RESULT IN STORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL. WITH MOST AREAS HAVING STILL WET SOIL CONDITIONS MUCH OF THE RAIN WILL BE RUNOFF THAT MAY CAUSE FLOODING ALONG DRAINAGES...SMALL CREEKS...ARROYOS AND LOW WATER CROSSINGS. RAIN CHANCES WILL DIMINISH TUESDAY MORNING WITH MAINLY ISOLATED MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED FOR TUESDAY THROUGH FRIDAY. TEMPERATURES WILL REBOUND BACK UP TO NEAR NORMALS BY TUESDAY AND REMAIN SEASONAL THROUGH THE WEEK. HIGH RELATIVE HUMIDITY VALUES WILL PERSIST AS A RESULT OF SOIL AND FUEL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 81 66 82 65 86 / 70 50 10 10 0 SIERRA BLANCA 76 60 78 58 82 / 70 40 10 10 0 LAS CRUCES 80 63 80 63 84 / 60 50 10 10 0 ALAMOGORDO 80 63 83 62 87 / 70 50 10 10 0 CLOUDCROFT 60 49 63 47 64 / 80 60 30 20 20 TRUTH OR CONSEQUENCES 80 62 81 61 82 / 60 40 10 10 0 SILVER CITY 77 59 79 58 82 / 50 40 20 20 10 DEMING 82 63 83 62 85 / 60 50 10 10 0 LORDSBURG 84 64 85 63 87 / 50 40 10 10 0 WEST EL PASO METRO 82 66 83 65 86 / 70 50 10 10 0 DELL CITY 79 62 80 61 81 / 70 40 10 10 0 FORT HANCOCK 83 66 84 63 86 / 70 50 10 10 0 LOMA LINDA 75 61 77 60 78 / 70 50 10 10 0 FABENS 84 64 86 61 86 / 70 50 10 10 0 SANTA TERESA 82 65 83 64 85 / 60 50 10 10 0 WHITE SANDS HQ 79 63 81 62 82 / 60 50 10 10 0 JORNADA RANGE 81 61 82 59 85 / 60 50 10 10 0 HATCH 79 62 81 60 82 / 70 50 10 10 0 COLUMBUS 83 64 82 63 84 / 60 50 10 10 0 OROGRANDE 79 64 81 63 82 / 70 50 10 10 0 MAYHILL 68 53 71 52 70 / 80 60 30 20 20 MESCALERO 70 53 74 52 74 / 80 50 30 20 20 TIMBERON 70 53 71 53 70 / 80 60 20 20 20 WINSTON 72 54 74 53 74 / 60 40 30 20 10 HILLSBORO 75 58 77 57 76 / 60 40 20 10 0 SPACEPORT 80 61 83 61 81 / 60 50 10 10 0 LAKE ROBERTS 77 56 79 53 81 / 60 40 20 20 10 HURLEY 79 62 79 59 82 / 50 40 20 20 0 CLIFF 82 58 84 57 85 / 50 30 20 10 0 MULE CREEK 80 53 82 52 82 / 50 30 20 10 0 FAYWOOD 77 61 77 58 78 / 50 40 20 10 0 ANIMAS 84 64 87 63 89 / 40 40 30 10 0 HACHITA 83 62 83 60 83 / 50 50 20 10 0 ANTELOPE WELLS 82 61 85 60 86 / 50 50 30 10 0 CLOVERDALE 82 61 83 60 85 / 50 50 30 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NMZ401>417. TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ418>424. && 04/04
Hazardous weather outlook, Sep 21, 11:00 AM MDT, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT SUN SEP 21 2014 NMZ401>417-TXZ418>424-221700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1100 AM MDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT MOISTURE ON THE RISE AGAIN TODAY AS BOTH LOW LEVELS AND MID LEVELS IMPORT ADDITIONAL MOISTURE INTO THE BORDERLAND. IN ADDITION...A NUMBER OF FEATURES...DISTURBANCE...TROUGH...FRONT...WILL MOVE INTO THE AREA TO HELP CREATE INSTABILITY AND LIFT. THE RESULTS SHOULD BE A SHARP INCREASE IN SHOWER AND STORM ACTIVITY ACROSS ALL OF SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS. WITH DEEP MOISTURE AND SLOW STORM MOTION...HEAVY RAIN IS EXPECTED. SATURATED GROUND FROM RECENT EXCESSIVE RAINFALL MEANS QUICK RUNOFF OF RAINFALL WITH INCREASED POTENTIAL FOR FLASH FLOODING. STREAMS... CREEKS...WASHES...AND ARROYOS WILL BE QUICK TO RUN. LOW LYING AND FLOOD PRONE AREAS WILL BE QUICK TO FILL. A FLASH FLOOD WATCH IS AGAIN IN EFFECT FOR ALL BUT THE BOOTHEEL UNTIL 6AM MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR FLASH FLOODING CONTINUES MONDAY AS THE FRONT STALLS OVER THE REGION AND AN UPPER TROUGH PASSES TO OUR NORTH. DRYING ALOFT BEHIND THE PASSING TROUGH ON TUESDAY AND A LACK OF FOCUS FEATURES SHOULD MEAN A SHARP REDUCTION IN RAIN AND STORM CHANCES AND COVERAGE TUESDAY THROUGH FRIDAY. DURING THIS PERIOD WE SHOULD SEE THE TYPICAL PATTERN OF ISOLATED TO SCATTERED MOUNTAIN STORMS FOLLOWED LATER IN THE DAY BY ISOLATED LOWLAND STORMS. SATURDAY WE WATCH ANOTHER PACIFIC TROUGH INBOUND FROM THE WEST THAT LOOKS TO SPARK A PERIOD OF INCREASED STORMS SATURDAY AFTERNOON THROUGH SUNDAY AS IT PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. BIRD
In the hours before
Local storm report, Sep 22, 5:21 AM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
521 AM MDT MON SEP 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SILVER CITY 32.78N 108.27W
09/22/2014 GRANT NM ---CALL LIST---
GRANT COUNTY 911 FALSH FLOOD NEAR BEAR CREEK OFF OF
HIGHWAY 211. CAR WAS TAKEN OFF THE ROAD BY WATERS THE
GIRL IN THE CAR WAS RESCUED AND IS FINE. HIGH WAY PATROL
HAVE CLOSED THE ROAD AND WILL BE BLOCKING IT OFF BECAUSE
OF DEBRIS.
&&
EVENT NUMBER EPZ1400395
MLPLocal storm report, Sep 22, 5:30 AM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
530 AM MDT MON SEP 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 1 S GILA 32.95N 108.58W
09/22/2014 GRANT NM ---CALL LIST---
GRANT COUNTY 911 FALSH FLOOD NEAR BEAR CREEK OFF OF
HIGHWAY 211. CAR WAS TAKEN OFF THE ROAD BY WATERS THE
GIRL IN THE CAR WAS RESCUED AND IS FINE. HIGH WAY PATROL
HAVE CLOSED THE ROAD AND WILL BE BLOCKING IT OFF BECAUSE
OF DEBRIS.
&&
CORRECTED LOCATION
EVENT NUMBER EPZ1400395
MLPLocal storm report, Sep 22, 5:42 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
542 AM MDT MON SEP 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HEAVY RAIN 4 NNW KBIF 31.91N 106.40W
09/22/2014 U0.00 INCH EL PASO TX 911 CALL CENTER
EL PASO 911 SAID THEY WERE ENROUTE TO A WATER RESCUE ON
DYER STREET. ACCORIDNG TO DISPATCH WATER CAME UP ON A
CAR.
&&
EVENT NUMBER EPZ1400396
MLPThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:36 AM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Sep 22, 11:46 AM MDT | Areal Flood Advisory | EPZ | El Paso | 119 min |
| Sep 22, 12:03 PM MDT | Flash Flood Warning | EPZ | El Paso | 87 min |
| Sep 22, 1:28 PM MDT | Flash Flood Warning | EPZ | El Paso, Hudspeth | 2 hr |
| Sep 22, 3:00 PM MDT | Flash Flood Warning | EPZ | El Paso | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.